Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 10, NWS Nashville, TN

November 26, 202229 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Nov 26, 2022, 7:33 PM CST for 29 counties in Tennessee. It took effect at Nov 27, 2022, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2022, 7:33 PM CST (01:33 UTC)
In effect from
Nov 27, 2022, 3:00 AM CST
Expired
Nov 27, 2022, 3:00 PM CST
In force
12 hr
Issued by
NWS Nashville, TN
All 29 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

634 
WWUS74 KOHX 270133
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
733 PM CST Sat Nov 26 2022

TNZ005>010-023>031-056>064-075-077-093>095-270900-
/O.NEW.KOHX.WI.Y.0010.221127T0900Z-221127T2100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, 
Clifton, Waynesboro, Lawrenceburg, and Pulaski
733 PM CST Sat Nov 26 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts of 35 to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 3 AM to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
071 
WWUS74 KOHX 270857
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
257 AM CST Sun Nov 27 2022

TNZ005>010-023>031-056>064-075-077-093>095-272100-
/O.CON.KOHX.WI.Y.0010.221127T0900Z-221127T2100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, 
Clifton, Waynesboro, Lawrenceburg, and Pulaski
257 AM CST Sun Nov 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts of 35 to 40 mph 
  expected.

* WHERE...All of Middle Tennessee to the west of the Cumberland
  Plateau.

* WHEN...From 3 AM to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

21

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 5:38 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 26, 5:38 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
538 PM CST Sat Nov 26 2022

...New AVIATION...

.SHORT TERM...
(This afternoon through Sunday Night)
Issued at 236 PM CST Sat Nov 26 2022

Rain is spreading across the area from southwest to northeast
ahead of an approaching low pressure system. Gradient winds are
expected to increase overnight, with gusty southerly winds
continuing into Sunday afternoon. Gusts may fall just short of
advisory criteria, so held off on issuance for now. Expect
sustained winds of 15 to 20 mph with gusts around 35 mph. As for
thunder chances overnight, there should be very little. There's a
window with some weak instability and a slight increase in lapse
rates that could encourage a few updrafts and thunder, but only
general storms expected, if any. Most of our rain should move off
to the northeast by mid morning Sunday, and we'll see a few dry
hours followed by scattered light showers swinging around the
backside of the low.

Upper flow quickly becomes zonal behind the low, so temperatures
will remain fairly stable. Highs will be in the 50s Sunday and
lows that night should be in the 40s.

&&

.LONG TERM...
(Monday through next Saturday)
Issued at 236 PM CST Sat Nov 26 2022

Other than a weak wave passing on Monday, keeping cloud cover
around, zonal flow will persist through Tuesday. Southerly winds
should allow temperatures to warm into the 60s Tuesday afternoon,
providing a nice setup for overnight convection. A deepening
trough and strengthening surface low will pull moisture north and
spread showers across the area as early as Tuesday afternoon.
Instability isn't impressive as showers and storms move into the
Tennessee Valley late Tuesday night through Wednesday morning.
MUCAPE values look to be around 500 j/kg, which is much less than
models have over areas to our west and southwest. However, that
instability coupled with plenty of wind shear could provide enough
organization for a few strong storms to carry over into our area
overnight. It's worth keeping an eye on this system over the
next few days. Total rainfall amounts are expected to be around an
inch.

Drier air should move in by Wednesday afternoon and we'll see
temperatures fall as northerly winds set in and high pressure
begins to move overhead. Overnight lows will fall back into the
20s by Thursday morning, but we won't spend too much time there as
we transition back to zonal flow starting Thursday night. Another
round of precip is possible toward the end of the forecast, but
models still disagree on the onset timing. Sticking with possible
showers on Friday night though several models want to hold back on
the precip until Saturday.

&&

.AVIATION...
(00Z TAFS)
Issued at 535 PM CST Sat Nov 26 2022

Light rain continues to stream into the area, but cigs have been
slow to come down. Look for flight categories to degrade over the
next several hours with MVFR starting around 03Z and IFR after
06Z until sunrise Sunday when cigs should improve back to MVFR and
remain there through the rest of this cycle.

Winds will pick up considerably. 12 to 15 kts with gusts of 25-30
kts will be commonplace by 06Z tonight. Look for a shift from
southeast to south to southwest overnight, as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      53  58  42  56 / 100  20  20   0
Clarksville    51  56  41  54 / 100  20   0   0
Crossville     51  57  40  51 /  90  30  30   0
Columbia       52  57  42  57 / 100  10  20   0
Cookeville     54  58  42  53 / 100  30  30   0
Jamestown      51  57  40  50 / 100  30  30   0
Lawrenceburg   53  57  42  57 / 100  10  10   0
Murfreesboro   54  58  43  57 /  90  10  20   0
Waverly        50  55  41  56 / 100  20  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Whitehead
LONG TERM....Whitehead
AVIATION.....Unger
Hazardous weather outlook, Nov 26, 3:24 PM CST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
324 PM CST Sat Nov 26 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-272130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
324 PM CST Sat Nov 26 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A strong cold front will move across Middle Tennessee from Tuesday
night into Wednesday with strong storms and heavy rainfall possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local and
state guidelines.

27

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.